MAUDE Adverse Event Report: MDT PUERTO RICO OPERATIONS CO CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT PUERTO RICO OPERATIONS CO CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7191545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: it was a trauma case so the surgeon performed fixation.It was reported that post-op, upper half of the broken screw has been explanted and lower half of the screw remained in vertebral body.Revision surgery was performed as a result of the event.
 
Additional Manufacturer Narrative
Product analysis results: visual and optical inspection confirmed the screw has broken about 4 threads down from the head of the screw and the broken half was not returned for inspection.Microscopic inspection of the screw revealed a fairly flat fracture surface with no indication of pre-failure.This type of damage is consistent with torsional overload during the removal process.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT PUERTO RICO OPERATIONS CO
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7933241
Report Number1030489-2018-01326
Device Sequence Number1343884
Product Code KWP
UDI-Device Identifier00885074465180
UDI-Public00885074465180
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K043151
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2020
Device Catalogue Number7191545
Device Lot NumberH5160964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2019
Initial Date Received by Manufacturer 09/16/2018
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient Weight55